MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number G08790
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Prior to patient contact, it was discovered that the stylet of the cook quick-core coaxial biopsy needle set was screwed too tight in the outer part of the needle and was unable to be taken apart.Another device was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: nanjing changde med.Supp.Co.(china) contacted cook on 13jan2022 about the cook quick-core coaxial biopsy needle set (qcs-18-15.0-20t, lot# 13847972).Prior to patient contact, it was discovered the stylet was screwed too tightly in the outer part of the dtn needle and was unable to be taken apart.The procedure was completed with a new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, specifications, and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.The product was returned to cook for evaluation.During evaluation there was no difficulty noted in removing the stylet.Measurements of the dtn needle and stylet were made and were determined to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 13847972 and the related subassembly lot sa13716020 did not have any non-conformances.There are no other complaints on this lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, t_qc_rev6.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the device master record, the device history record, and the device failure analysis, cook found no evidence the product was manufactured out of specification.There is no evidence of non-conforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concluded the cause for this failure cannot be established.During evaluation, cook was not able to reproduce the failure mode.There was no difficulty noted in removing the stylet.Measurements of the dtn needle and stylet were made and were determined to be within specification.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.Appropriate measures have been taken to address this failure mode.A capa was previously opened to further investigate this failure mode.Corrective actions have since been implemented following the manufacture of this device this report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13361300
Report Number1820334-2022-00120
Device Sequence Number17327932
Product Code KNW
UDI-Device Identifier00827002087903
UDI-Public(01)00827002087903(17)260325(10)13847972
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Model NumberG08790
Device Catalogue NumberQCS-18-15.0-20T
Device Lot Number13847972
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown